MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 20CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 20CM; CATHETER, PERCUTANEOUS
Model Number IPN030893
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code High Blood Pressure/ Hypertension (1908)
Date of Event 06/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported the nurse found the sedation access of the central line proximal to the catheter was leaking.It was reported it was unknown how long the access had been punctured, but the patient had been unexpectedly hypertensive for the last few days.A new catheter was placed.No patient injury was reported.The patient's condition was reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 4-l cvc catheter for evaluation.Signs of use in the form of biological material were noted in the extension lines.Visual inspection of the catheter revealed a cut in the medial 2 (blue luer hub) line.The cut appeared smooth , consistent with contact with sharps such as a scalpel or needle.The total length of the catheter measured 225 mm, which is within specifications of 207-227 mm per catheter graphic.The cut in the medial 2 extension line measured 77 mm from the luer hub.The outer diameter of the medial 2 extension line measured 2.171 mm, which is between 2.13-2.21 mm per medial 2 extrusion graphic.The inner diameter of the medial 2 extension line measured 1.4224 mm which is between 1.42-1.50 mm per medial 2 extrusion graphic.The catheter was functionally tested per the instructions for use (ifu).The ifu provided with this kit states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." each lumen was flushed with a lab syringe filled with water.When the medial 2 line was flushed water leaked from the cut in the extension line.The distal, medial 1, and proximal lines flushed as expected.A manual tug test confirmed all four luer hubs were secure.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the complaint of an extension line leaking was confirmed by a complaint investigation of the returned sample.Functional testing revealed that the medial 2 extension line had a cut in it.A device history record review was performed, and no relevant findings were identified.Based on the customer description and the nature of the damage observed to the extension line, unintentional use error - contact with sharps likely caused or contributed to this event.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 4-LUMEN 8.5FR X 20CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key14804533
Report Number3006425876-2022-00570
Device Sequence Number17296425
Product Code DQY
UDI-Device Identifier10801902029291
UDI-Public10801902029291
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberIPN030893
Device Catalogue NumberCV-15854
Device Lot Number71F21E0431
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown